Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 151, NWS Birmingham, AL

August 10, 2015Blount County, Jefferson County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2015, 7:06 PM CDT for Blount County, Jefferson County, Walker County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 7:06 PM CDT (00:06 UTC)
Expired
Aug 10, 2015, 7:41 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blount County, AL, Jefferson County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1473 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS54 KBMX 110006
SVRBMX
ALC009-073-127-110100-
/O.NEW.KBMX.SV.W.0151.150811T0006Z-150811T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
  EASTERN WALKER COUNTY IN CENTRAL ALABAMA...

* UNTIL 800 PM CDT

* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIPSEY...OR
  9 MILES NORTH OF SUMITON...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GARDENDALE...WARRIOR...KIMBERLY...MORRIS...TRAFFORD...HAYDEN...
  SIPSEY...NECTAR...COUNTY LINE...BANGOR...BLOUNT SPRINGS...
  ARKADELPHIA...PARTRIDGE CROSSROADS...MOUNT OLIVE...RICKWOOD
  CAVERNS...EMPIRE AND SMOKE RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3403 8659 3367 8676 3381 8710 3389 8706
      3389 8701 3387 8700 3386 8696 3387 8696
      3387 8692 3390 8693 3392 8692 3392 8689
      3394 8688 3393 8686 3395 8684 3394 8682
      3396 8682 3395 8679 3401 8674
TIME...MOT...LOC 0006Z 292DEG 11KT 3388 8702 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
2 follow-up statements
331 
WWUS54 KBMX 110025
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT MON AUG 10 2015

ALC127-110035-
/O.CAN.KBMX.SV.W.0151.000000T0000Z-150811T0100Z/
WALKER AL-
725 PM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALKER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3403 8659 3367 8676 3377 8701 3379 8700
      3379 8697 3380 8697 3380 8695 3386 8696
      3387 8696 3387 8692 3391 8692 3392 8689
      3394 8688 3393 8686 3395 8684 3394 8682
      3396 8682 3395 8679 3401 8674
TIME...MOT...LOC 0025Z 292DEG 11KT 3385 8694 

$$

ALC009-073-110100-
/O.CON.KBMX.SV.W.0151.000000T0000Z-150811T0100Z/
JEFFERSON AL-BLOUNT AL-
725 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTH CENTRAL JEFFERSON AND SOUTHWESTERN BLOUNT COUNTIES...

AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARKADELPHIA...
OR 9 MILES NORTHEAST OF SUMITON...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GARDENDALE...WARRIOR...KIMBERLY...MORRIS...TRAFFORD...HAYDEN...
NECTAR...COUNTY LINE...BANGOR...BLOUNT SPRINGS...ARKADELPHIA...
PARTRIDGE CROSSROADS...MOUNT OLIVE...RICKWOOD CAVERNS AND SMOKE RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3403 8659 3367 8676 3377 8701 3379 8700
      3379 8697 3380 8697 3380 8695 3386 8696
      3387 8696 3387 8692 3391 8692 3392 8689
      3394 8688 3393 8686 3395 8684 3394 8682
      3396 8682 3395 8679 3401 8674
TIME...MOT...LOC 0025Z 292DEG 11KT 3385 8694 

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
870 
WWUS54 KBMX 110041
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT MON AUG 10 2015

ALC009-073-110051-
/O.CAN.KBMX.SV.W.0151.000000T0000Z-150811T0100Z/
JEFFERSON AL-BLOUNT AL-
741 PM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON AND
SOUTHWESTERN BLOUNT COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3403 8659 3367 8676 3377 8701 3379 8700
      3379 8697 3380 8697 3380 8695 3386 8696
      3387 8696 3387 8692 3391 8692 3392 8689
      3394 8688 3393 8686 3395 8684 3394 8682
      3396 8682 3395 8679 3401 8674
TIME...MOT...LOC 0038Z 292DEG 11KT 3383 8688 

$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:20 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 3:20 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT MON AUG 10 2015

.DISCUSSION...

FIRST ITEM TO NOTE IS THAT THE MODELS APPEARED TO HAVE OVERDONE
THE POPS FOR TONIGHT IN CENTRAL ALABAMA. PERHAPS THEY WERE
EXPECTING MORE DEVELOPMENT MORE UPSTREAM FROM US...WHICH WOULD GET
INTO (OR REMAIN WITHIN) OUR AREA AFTER 00Z. BUT BASED ON LATEST
RADAR TRENDS AND VISIBLE SATELLITE IMAGERY...THE AREA NORTH AND
WEST OF A LINE FROM HSV TO CBM JUST HAS A MORE STABLE LOOK TO IT.
THE ONGOING (AT 20Z) CONVECTION IN THE NORTHEAST SHOULD BE WELL
INTO GEORGIA BY 00Z...SO I THINK GOING WITH LIKELY POPS ANYWHERE
TONIGHT IS TOO MUCH. I WILL KEEP CHANCE POPS IN FOR THE EVENING
HOURS...ANTICIPATING A FEW MORE STORMS TO DEVELOP. BUT I CAN'T SEE
THERE BEING MORE THAN 50 PERCENT COVERAGE AFTER 00Z.

THE REMAINDER OF THE FORECAST WILL BE DOMINATED BY THE EBBING AND
FLOWING OF THE POSITION AND AMPLIFICATION OF THE UPPER LEVEL
RIDGE. THAT RIDGE IS FORECAST TO SLIDE A BIT TO THE WEST AND
BECOME MORE AMPLIFIED THROUGH THE REST OF THIS WEEK...CAUSING A
DEEPER TROUGH TO DEVELOP IN THE EASTERN STATES DOWNSTREAM FROM IT.
THIS WILL IN TURN BRING TEMPS BACK DOWN TO A MORE NORMAL KIND OF
HEAT LEVEL. IT WILL ALSO (AT LEAST TEMPORARILY) FORCE THE HIGHER
DEWPOINTS DOWN TO THE COAST...AND ALLOW SOME LOW LEVEL DRY AIR TO
GET IN HERE FROM THE NORTH.

BY THE TIME WE REACH THE WEEKEND...THE MODELS SHOW HINT THAT THE
EASTERN STATES TROUGH MAY ACTUALLY CLOSE OFF AN UPPER LEVEL LOW
ACROSS THE SOUTHEAST...WITH THE INSTABILITY ASSOCIATED WITH THE
COLDER UPPER LEVEL TEMPS CAUSING SOME SHOWERS OR STORMS.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.
ADDED TEMPO TS FOR KANB/KASN THIS AFTERNOON AND TEMPO TS 07Z-12Z
MOST SITES WITH MCS DEVELOPMENT OVERNIGHT. OTHERWISE VFR
CONDITIONS EXPECTED WITH SOME MVFR BKN CIGS POSS WITH AFTERNOON
CU 18Z-20Z.

SNELSON

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
TONIGHT. LOWER DEWPOINTS WILL START TO WORK INTO THE AREA FROM THE
NORTH ON TUESDAY...WITH SEVERAL DRY DAYS INDICATED THROUGH THE
MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  90  69  88  64 /  40  30  10   0   0
ANNISTON    73  89  69  88  64 /  40  30  20   0   0
BIRMINGHAM  75  91  71  89  65 /  40  30  20   0   0
TUSCALOOSA  75  94  72  92  66 /  30  30  10   0   0
CALERA      75  91  72  90  66 /  40  30  20   0   0
AUBURN      74  90  72  91  67 /  50  50  40  10   0
MONTGOMERY  76  95  74  93  68 /  40  40  40  10   0
TROY        75  93  74  93  69 /  40  50  40  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BIBB-BLOUNT-BULLOCK-CHAMBERS-CHILTON-CLAY-COOSA-DALLAS-ELMORE-
FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-
MARION-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SHELBY-ST. CLAIR-
SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON.

&&
Hazardous weather outlook, Aug 10, 4:58 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 AM CDT MON AUG 10 2015

ALZ011>015-017>050-111300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
458 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO
109 DEGREES THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...GENERALLY
ALONG AND WEST OF A ONEONTA...TALLADEGA...LINEVILLE...AND
LAFAYETTE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE HEAT AND HUMIDITY WILL CONTINUE TO LEAD TO HEAT INDICES NEAR
OR ABOVE 105 DEGREES ON TUESDAY ACROSS PORTIONS OF SOUTH AND WEST
CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 6:36 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT MON AUG 10 2015

ALZ019-026-027-110015-
CALHOUN AL-TALLADEGA AL-ST. CLAIR AL-
636 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...EAST
CENTRAL ST. CLAIR AND SOUTHWESTERN CALHOUN COUNTIES UNTIL 715 PM
CDT...

AT 636 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAGLAND...OR 10 MILES NORTH OF PELL CITY...MOVING SOUTHEAST AT 25
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...PELL CITY...COBB TOWN...WEST END-COBB TOWN...
LINCOLN...RIVERSIDE...RAGLAND...MUNFORD...HOBSON CITY...TALLADEGA
SUPERSPEEDWAY...OXFORD LAKE...ANNISTON REGIONAL AIRPORT...BYNUM...
TALLADEGA MUNICIPAL AIRPORT...GRANT TOWN...HONDA MANUFACTURING OF
ALABAMA...LOGAN MARTIN LAKE...JENIFER AND WATTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3363 8575 3352 8582 3350 8585 3350 8590
      3346 8590 3345 8592 3341 8592 3365 8634
      3381 8624
TIME...MOT...LOC 2336Z 298DEG 22KT 3370 8622

05/MA
Special weather statement, Aug 10, 6:36 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT MON AUG 10 2015

ALZ014-015-110015-
WALKER AL-WINSTON AL-
636 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND
SOUTHWESTERN WINSTON COUNTIES UNTIL 715 PM CDT...

AT 636 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYNN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARBON HILL...LYNN...KANSAS...NAUVOO...ELDRIDGE...ASHBANK...CAMP
MCDOWELL...POPLAR SPRINGS...NATURAL BRIDGE AND LUPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3399 8731 3381 8753 3387 8753 3387 8760
      3391 8764 3414 8764 3417 8760
TIME...MOT...LOC 2336Z 315DEG 15KT 3405 8762

56
Local storm report, Aug 10, 6:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT MON AUG 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 SE ANNISTON           33.65N 85.80W
08/10/2015                   CALHOUN            AL   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN IN DOWNTOWN ANNISTON. TREES
            ARE BLOCKING HENRY RD AND CRESTVIEW RD.

&&

GGOGGINS
Special weather statement, Aug 10, 6:39 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT MON AUG 10 2015

ALZ015-017-024-110045-
WALKER AL-BLOUNT AL-JEFFERSON AL-
639 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
SOUTHWESTERN BLOUNT AND NORTHEASTERN WALKER COUNTIES UNTIL 745 PM
CDT...

AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMITH DAM...OR 9 MILES NORTH OF SUMITON...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TRUSSVILLE...GARDENDALE...DALLAS...CENTER POINT...CLAY...PINSON...
ARGO...WARRIOR...KIMBERLY...MORRIS...LOCUST FORK...TRAFFORD...
HAYDEN...SIPSEY...COUNTY LINE...INLAND LAKE...GRAYSON VALLEY...
CHALKVILLE...SMITH DAM AND ARKADELPHIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3392 8708 3390 8709 3390 8710 3389 8709
      3389 8701 3386 8699 3387 8693 3391 8692
      3394 8685 3385 8647 3382 8648 3380 8658
      3377 8658 3376 8654 3372 8653 3366 8653
      3359 8656 3384 8718 3395 8711
TIME...MOT...LOC 2339Z 295DEG 17KT 3389 8706

05/MA
Local storm report, Aug 10, 6:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT MON AUG 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     ANNISTON REGIONAL AIRPO 33.59N 85.86W
08/10/2015  M56 MPH          TALLADEGA          AL   ASOS

&&

GGOGGINS
Special weather statement, Aug 10, 7:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT MON AUG 10 2015

ALZ012-110045-
LAMAR AL-
701 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 745
PM CDT...

AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DETROIT...OR 11 MILES EAST OF AMORY...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SULLIGENT...DETROIT...BEAVERTON...GATTMAN...HENSON SPRINGS AND PINE
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3406 8821 3405 8802 3405 8799 3402 8799
      3402 8795 3401 8795 3382 8822 3383 8824
TIME...MOT...LOC 0001Z 309DEG 10KT 3401 8829

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:01 PM CDTSpecial Weather StatementBMXLamar44 min
Aug 10, 7:19 PM CDTSpecial Weather StatementBMXTalladega26 min
Aug 10, 7:27 PM CDTSevere Thunderstorm WarningBMXWalker63 min
Aug 10, 7:33 PM CDTSpecial Weather StatementBMXChambers, Randolph57 min
Aug 10, 7:44 PM CDTSpecial Weather StatementBMXTalladega31 min
Aug 10, 7:52 PM CDTSpecial Weather StatementBMXLamar38 min
Aug 10, 7:57 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker63 min
Aug 10, 8:02 PM CDTSpecial Weather StatementBMXFayette43 min
Aug 10, 8:09 PM CDTSevere Thunderstorm WarningBMXClay, Talladega29 min
Aug 10, 8:15 PM CDTSevere Thunderstorm WarningBMXJefferson60 min
Aug 10, 8:35 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby55 min
Aug 10, 8:46 PM CDTSpecial Weather StatementBMXPickens44 min
Aug 10, 8:56 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa64 min
Aug 10, 9:11 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
Aug 10, 9:18 PM CDTSpecial Weather StatementBMXChilton57 min
Aug 10, 9:23 PM CDTSevere Thunderstorm WarningBMXChilton34 min
Aug 10, 9:29 PM CDTSpecial Weather StatementBMXCoosa, Talladega31 min
Aug 10, 9:34 PM CDTSpecial Weather StatementBMXShelby26 min
Aug 10, 9:42 PM CDTSpecial Weather StatementBMXPickens63 min
Aug 10, 10:16 PM CDTSpecial Weather StatementBMXBibb44 min
Aug 10, 10:41 PM CDTSpecial Weather StatementBMXPerry34 min
Aug 10, 10:45 PM CDTSpecial Weather StatementBMXHale30 min
Aug 10, 10:59 PM CDTSpecial Weather StatementBMXElmore61 min
Aug 11, 3:30 PM CDTSpecial Weather StatementBMXRussell45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.